Alert archive / Kansas / River Flood Warnings in 2010
River Flood Warning 13, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Apr 24, 2010, 3:46 PM CDT for Franklin County, Kansas. It took effect at Apr 24, 2010, 7:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2010, 3:46 PM CDT (20:46 UTC)
- In effect from
- Apr 24, 2010, 7:00 PM CDT
- Expired
- Apr 25, 2010, 8:28 AM CDT
- In force
- 13 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- Minor
County Franklin County, KS
The radar
The Pleasant Hill radar (KEAX), 93 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pottawatomie Creek at Lane (LNEK1).
- Action stage
- 18 ft
- Minor stage
- 23 ft
- Moderate stage
- 24 ft
- Major stage
- 28.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06914500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
875 WGUS43 KTOP 242046 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 346 PM CDT SAT APR 24 2010 ...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAMS IN KANSAS... POTTAWATOMIE CREEK AT LANE AFFECTING FRANKLIN COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC059-250446- /O.NEW.KTOP.FL.W.0013.100425T0000Z-100427T0000Z/ /LNEK1.1.ER.100425T0000Z.100425T0600Z.100426T0600Z.NO/ 346 PM CDT SAT APR 24 2010 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE POTTAWATOMIE CREEK AT LANE. * FROM THIS EVENING TO MONDAY EVENING. * AT 1:00 PM SATURDAY THE STAGE WAS 22.2 FEET. * FLOOD STAGE IS 23.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 23.4 FEET BY EARLY SUNDAY MORNING. THE CREEK WILL FALL BELOW FLOOD STAGE BY EARLY MONDAY MORNING. * IMPACT...AT 23.0 FEET...MINOR LOW LAND FLOODING BEGINS ALONG THE CREEK. $$
2 follow-up statements
714 WGUS83 KTOP 250316 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1016 PM CDT SAT APR 24 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... POTTAWATOMIE CREEK AT LANE AFFECTING FRANKLIN COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC059-251116- /O.EXT.KTOP.FL.W.0013.000000T0000Z-100427T1342Z/ /LNEK1.1.ER.100425T1930Z.100426T0600Z.100426T1942Z.NO/ 1016 PM CDT SAT APR 24 2010 THE FLOOD WARNING CONTINUES FOR THE POTTAWATOMIE CREEK AT LANE. * AT 6:19 PM SATURDAY THE STAGE WAS 22.1 FEET. * FLOOD STAGE IS 23.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 23.4 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON. * IMPACT...AT 23.0 FEET...MINOR LOW LAND FLOODING BEGINS ALONG THE CREEK. $$
424 WGUS83 KTOP 251328 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 828 AM CDT SUN APR 25 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... POTTAWATOMIE CREEK AT LANE AFFECTING FRANKLIN COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC059-251358- /O.CAN.KTOP.FL.W.0013.000000T0000Z-100427T1342Z/ /LNEK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 828 AM CDT SUN APR 25 2010 THE FLOOD WARNING IS CANCELLED FOR THE POTTAWATOMIE CREEK AT LANE. * AT 7:00 AM SUNDAY THE STAGE WAS 21.1 FEET. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 22.2 FEET. THE CREEK WILL CONTINUE TO SLOWLY FALL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Apr 24, 3:35 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 24, 3:35 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 335 PM CDT SAT APR 24 2010 .DISCUSSION... UPPER LOW WAS CENTERED OVER SOUTH CENTRAL KANSAS AT 20Z WITH 55 KT JET MOVING ALONG THE BASE ACROSS SOUTHERN OKLAHOMA. CONVECTION HAS BEEN OCCURRING ON THE EAST AND WEST SIDES OF THE UPPER LOW THIS AFTERNOON WITH MUCH OF THE TOP CWA CURRENTLY IN BETWEEN. STEEP LOW LEVEL LAPSE RATES AND CAPES ACROSS CENTRAL AND NORTHEAST KANSAS WERE AVERAGING AROUND 500 J/KG THIS AFTERNOON UNDER THE COLD CORE ALOFT. FREEZING LEVELS WERE AROUND 7 KFT THIS AFTERNOON. LOW TOPPED CONVECTION WILL CONTINUE DEVELOP ACROSS THE WESTERN AND NORTHERN CWA. THE SURFACE LOW WAS DIMINISHING OVER CENTRAL KANSAS AND WAS MORE OF A TROUGH ACROSS THE CENTRAL KANSAS FROM HUT TO CNK WHILE THE MAIN LOW WAS DEEPENING OVER SOUTHEAST MISSOURI. THIS ALSO COINCIDES WITH A SURFACE VORTICITY MAX AND INSTABILITY AXIS. FOR TONIGHT EXPECT CONVECTION TO CONTINUE THROUGH MID EVENING THEN WENT WITH SHOWERS THEREAFTER AS THE UPPER LOW MOVES EAST AND ENERGY ROTATES AROUND IT ACROSS EASTERN KANSAS IN THE DEFORMATION AXIS. FOR SUNDAY LAST OF THE ENERGY WILL MOVE THROUGH THE EASTERN COUNTIES IN THE MORNING HOURS WITH SUBSIDENCE IN THE AFTERNOON SO LIMITED PRECIPITATION CHANCES TO THE MORNING HOURS IN THE FAR EASTERN CWA SIMILAR TO CURRENT FORECAST. CLOUDS WILL BEGIN TO BREAK UP ACROSS THE WESTERN CWA IN THE AFTERNOON WHILE STRATUS MAY CONTINUE IN THE FAR EAST AND NORTHEAST THROUGH MID AFTERNOON. HIGHS ON SUNDAY WILL TOP OUT IN THE LOW TO MID 60S WITH THE COOLER TEMPS IN THE NORTHEAST. 53 UPPER LOW IN THE NORTHERN ROCKIES WILL ZIP IN BEHIND THE CURRENT SYSTEM LATE SUNDAY NIGHT INTO MONDAY. DIFFERENCES ON SPEED...LOCATION AND STRENGTH EXIST...BUT THERE IS A CONSISTENT ENSEMBLE SOLUTION OF PRECIPITATION REMAINING TO THE SOUTHWEST AND NORTHEAST. WILL KEEP SMALL POPS IN PLACE MONDAY...WITH SLIGHT FAVORING OF THESE AREAS. GOOD MIXING OF MODERATE WINDS WILL MAKE FOR A BREEZY DAY FOR MUCH OF THE AREA WITH TEMPS TOPPING AROUND 60. THIS SYSTEM WILL EXIT QUICKLY AS WELL...WITH NICELY RISING HEIGHTS LATE MONDAY NIGHT INTO TUESDAY AS RIDGING BUILDS TO THE WEST. COOLER AIR WORKING IN BEHIND THE MONDAY SYSTEM WILL KEEP TUESDAYS HIGHS NEAR THOSE OF MONDAY...BUT SHOULD WARM ENOUGH WITH ENOUGH WIND FOR LITTLE CONCERN FOR FROST MONDAY NIGHT. PROGRESSIVE PATTERN CONTINUES INTO THE LATE WEEK WITH WESTERN UPPER RIDGE BEING PUSHED EAST BY A LARGE UPPER GYRE MOVING THROUGH THE WESTERN CONUS. SOME SIMILARITIES TO THE WITH MULTIPLE LOWS IN THE SYSTEM COMPLICATING ITS MOVEMENT AND IMPACT ON SENSIBLE WEATHER. ALSO OF CONCERN IS THE OTHER UPPER LOW IN THE NORTHEAST THAT MAY SLOW THE WESTERN SYSTEMS MOVEMENT AND THE TENDENCY FOR THE MODELS TO BE TOO FAST WITH LATE PERIOD SYSTEM MOVEMENT. THIS SEEMS TO BE AT LEAST SOMEWHAT REFLECTED IN THE 00Z GFS AND ECMWF ENSEMBLES. HAVE FOLLOWED THESE IDEAS CLOSER...WITH THE GREATER PRECIP CHANCES THURSDAY NIGHT AND FRIDAY. WILL SUGGEST A BREAK IN PRECIP THURSDAY NIGHT WITH THE FRONT REDEVELOPING OVER THE AREA SATURDAY AS THE UPPER LOW SPLITS EAST AND SOUTH...A SITUATION THAT IS REMARKABLY WELL AGREED UPON AT THIS RANGE. TUESDAY NIGHT INTO WEDNESDAY NIGHT SHOULD BE DRY AS MOISTURE RETURN AND INSTABILITY APPEAR TOO WEAK FOR ANY ELEVATED CONVECTION. 65 && .AVIATION... VFR EXPECTED THROUGH AT LEAST THE FIRST HALF OF THE PERIOD. WINDS WILL BECOME VARIABLE IN DIRECTION FROM 20Z TIL 00Z SUN AS A SURFACE LOW PASSES SOUTH OF THE TAF SITES. WINDS ARE EXPECTED TO GO FROM SOUTHERLY AND BACK TO EAST THEN SHIFT TO THE NORTH BEHIND A FRONTAL BOUNDARY. SCATTERED SHOWERS WILL INITIALLY AFFECT THE TOP AND FOE SITES THEN IN THE MHK AREA AFTER 22Z. LATER TONIGHT FORECAST SOUNDINGS SUGGEST MVFR CIGS WILL MOVE IN IN THE WRAP AROUND ON THE BACK SIDE OF THE SYSTEM AND SHOULD LAST THROUGH THE END OF THE TAF PERIOD. 53 && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 24, 5:18 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 518 AM CDT SAT APR 24 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-251030- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 518 AM CDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE AREA THIS AFTERNOON. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER A STRONG STORM OR TWO WILL BE POSSIBLE. THUNDER SHOULD DIMINISH IN THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE FOR THUNDERSTORMS APPEARS TO BE NEXT THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 10:00 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 45 min |
Nearby
River Flood Warnings in Kansas, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.